Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Which medications cause arrhythmia if taken with alcohol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11954 Questions
Can any of these medications cause arrthymia in combination,alone or if taken with alcohol?
Posted Mon, 4 Nov 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 27 minutes later
Brief Answer:
pantaloc and hydrochlorothiazide

Detailed Answer:
Hi, thanks for using healthcare magic

In some persons the combination of pantaloc and hydrochlorothiazide can result in low levels of magnesium in the body.
Low levels of this electrolyte can sometimes result in palpitations and abnormal rhythms of the heart (arrhythmias).

In addition hydrochlorothiazide and alcohol may have additive effects in lowering the blood pressure, i.e- the blood pressure may drop lower than expected

Heavy or moderate alcohol use on its own can also cause arrhythmias, particularly atrial fibrillation.

There are other possible interactions between the drugs that you mentioned but none of the other interactions are related to arrhythmias.

i hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor